Alert archive / Kansas / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 249, NWS Dodge City, KS

July 7, 2024Finney County, Gray County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jul 7, 2024, 1:11 AM CDT for Finney County, Gray County, Kansas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2024, 1:11 AM CDT (06:11 UTC)
Expired
Jul 7, 2024, 2:15 AM CDT
In force
64 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Finney County, KS, Gray County, KS

The radar

The Dodge City radar (KDDC), 62 km from the middle of the area, began a volume at 06:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 6.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2024-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 262 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2024-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
262 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
2484 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted.

682 
WUUS53 KDDC 070611
SVRDDC
KSC055-069-070715-
/O.NEW.KDDC.SV.W.0249.240707T0611Z-240707T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
111 AM CDT Sun Jul 7 2024

The National Weather Service in Dodge City has issued a

* Severe Thunderstorm Warning for...
  South central Finney County in southwestern Kansas...
  Northwestern Gray County in southwestern Kansas...

* Until 215 AM CDT.

* At 111 AM CDT, a severe thunderstorm was located near Garden City,
  moving southeast at 20 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Pierceville around 120 AM CDT.

Other locations in the path of this severe thunderstorm include
Charleston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3780 10083 3801 10072 3794 10041 3770 10053
TIME...MOT...LOC 0611Z 296DEG 17KT 3792 10080 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RUSSELL
1 follow-up statement
708 
WWUS53 KDDC 070701
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
201 AM CDT Sun Jul 7 2024

KSC055-070710-
/O.CAN.KDDC.SV.W.0249.000000T0000Z-240707T0715Z/
Finney KS-
201 AM CDT Sun Jul 7 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FINNEY COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area.  Therefore, the warning has been cancelled.

&&

LAT...LON 3774 10064 3783 10065 3782 10047 3770 10053
TIME...MOT...LOC 0700Z 296DEG 17KT 3782 10053 

$$

KSC069-070715-
/O.CON.KDDC.SV.W.0249.000000T0000Z-240707T0715Z/
Gray KS-
201 AM CDT Sun Jul 7 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR WEST CENTRAL GRAY COUNTY...

At 200 AM CDT, a severe thunderstorm was located near Charleston,
moving southeast at 20 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of west
central Gray County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3774 10064 3783 10065 3782 10047 3770 10053
TIME...MOT...LOC 0700Z 296DEG 17KT 3782 10053 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RUSSELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 11:47 PM CDT, 1 hour 24 minutes earlier. Its key messages:

  • Scattered strong to severe thunderstorms will develop this afternoon across west central Kansas.
  • Numerous t-storms are forecast for tonight and possibly lingering into Sunday.
  • After a cool spell Sunday and Monday and into mid next week, hot weather will return for next weekend.
Area forecast discussion, Jul 6, 11:47 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1147 PM CDT Sat Jul 6 2024

.KEY MESSAGES...

- Scattered strong to severe thunderstorms will develop this
afternoon across west central Kansas.

- Numerous t-storms are forecast for tonight and possibly lingering
into Sunday.

- After a cool spell Sunday and Monday and into mid next week,   hot
weather will return for next weekend.

&&

.DISCUSSION...
Issued at 212 PM CDT Sat Jul 6 2024

An upper level trough will continue to dig into the Plains through
Tuesday as tropical storm Beryl moves from the Gulf of Mexico,
through eastern Texas and dissolves into the Mississippi
Valley. Meanwhile, an upper level high will build across the
western United States and move into the Plains by the late part
of next week. Weak disturbances will move through the central
Plains tonight through the first part of next week increasing
storm chances across western Kansas. The first disturbance will
move through this evening.

Thunderstorms are expected to form along a trough of low pressure
this afternoon across northern Kansas and continue to build
southward into the forecast area this evening. The atmosphere will
be very unstable this afternoon with CAPE values over 2000 J/kg and
0-6 km shear over 30 knots. In addition, surface dewpoints will
reach into the upper 50s to low 60s across western Kansas. This will
increase probabilities of any storms that form to be severe.
Storms should remain linear decreasing the chance of a tornado,
but large hail and damaging winds will be the main concern.
Scattered thunderstorms continue overnight but should remain
below severe limits. Heavy rain will also be possible with some
of these storms increasing risk of flooding if they train over
the same area. HREF ensembles show up to a 40 percent chance of
over an inch of rain across portions of the forecast area
through tonight. Skies will become mostly cloudy tonight with
lows dipping into the low to mid 60s.

Scattered thunderstorms will continue tomorrow, mainly across our
eastern zones.  As of now these storms do not look to be severe but
small hail and gusty winds can not be ruled out with the strongest
storms. Otherwise expect mostly cloudy skies across western Kansas
through a majority of the day. Highs Sunday only look to reach into
the upper 70s to low 80s. The upper level trough axis will pass
across Kansas Monday. There is still a small chance of showers and
storms, especially across the southern tier of counties with the
remainder of the area staying dry. Temperatures will continue
to be cool for July, with 80s for highs. Dry conditions are
expected Tuesday and wednesday as the axis of the upper level
trough moves east of the area, although an isolated afternoon
thunderstorm can not be ruled out. The remainder of the forecast
looks dry as upper level ridging builds eastward. Highs will
generally be in the 80s through the end of the work week then
into the 90s this weekend. Lows will generally be in the 60s.

&&

.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1144 PM CDT Sat Jul 6 2024

Active weather will continue across southwest Kansas for Sunday
morning as periodic showers and thunderstorms will lead to VCTS
for all terminals through 00Z Monday. Greatest probability of
storms will be around GCK and DDC as storms are already in the
vicinity of both terminals as of 05Z. Storms could contain brief
heavy rainfall which will reduce surface visibilities. Cloud
ceilings will hover between VFR and MVFR depending on the
location of the thunderstorms before returning to predominately
VFR after 00Z. Wind direction will be variable through 12Z due
to the numerous thunderstorms and outflow boundaries.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Sunday afternoon for KSZ043>046-062>066-
077>081-087>090.

&&

DISCUSSION...Hovorka_42
AVIATION...Tatro
Hazardous weather outlook, Jul 6, 4:36 AM CDT, 20 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
436 AM CDT Sat Jul 6 2024

KSZ030-031-043>046-061>066-074>081-084>090-070945-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
436 AM CDT Sat Jul 6 2024 /336 AM MDT Sat Jul 6 2024/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

Thunderstorms will form across west central Kansas and along I-70
late this afternoon and early this evening through 10 pm. These
storms could be severe with hail as large as 2" in diameter and
wind gusts as high as 70 mph. These storms will congeal into a
large cluster of storms late this evening and tonight, with small
hail, strong winds to 55 mph and locally heavy rains the main
issues after 10 pm.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

There is a good chance of thunderstorms late Wednesday and
Wednesday night. It is too early to tell if these storms will be
severe.

.SPOTTER INFORMATION STATEMENT...

Storm spotters may be needed this afternoon and evening.

In the hours before

Special weather statement, Jul 6, 11:57 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1157 PM CDT Sat Jul 6 2024

KSZ088-070530-
Clark KS-
1157 PM CDT Sat Jul 6 2024

...STRONG THUNDERSTORMS WILL IMPACT CLARK COUNTY THROUGH 1230 AM
CDT...

At 1157 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Clark State Lake to near Englewood.
Movement was east at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Ashland, Clark State Lake, and Acres around 1200 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southwestern Kansas.

&&

LAT...LON 3700 10009 3709 10009 3747 10005 3746 9965
      3700 9975
TIME...MOT...LOC 0457Z 263DEG 13KT 3745 9979 3701 9992

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

RUSSELL
Special weather statement, Jul 7, 12:03 AM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1203 AM CDT Sun Jul 7 2024

KSZ043-062-063-070545-
Finney KS-Kearny KS-Scott KS-
1203 AM CDT Sun Jul 7 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN KEARNY...NORTHERN
FINNEY AND SOUTHERN SCOTT COUNTIES THROUGH 1245 AM CDT...

At 1202 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles north of Deerfield to 7 miles
southeast of Friend. Movement was southeast at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

These storms will remain over mainly rural areas of northeastern
Kearny, northern Finney and southern Scott Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3848 10084 3830 10068 3827 10068 3826 10065
      3800 10042 3802 10123 3826 10123 3827 10112
      3848 10113
TIME...MOT...LOC 0502Z 333DEG 16KT 3816 10116 3816 10081

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

RUSSELL
Special weather statement, Jul 7, 12:51 AM CDT, 20 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1251 AM CDT Sun Jul 7 2024

KSZ065-066-079>081-088>090-070645-
Pratt KS-Stafford KS-Pawnee KS-Clark KS-Barber KS-Kiowa KS-
Edwards KS-Comanche KS-
1251 AM CDT Sun Jul 7 2024

...STRONG THUNDERSTORMS WILL IMPACT KIOWA...BARBER...COMANCHE...
SOUTHEASTERN PAWNEE...STAFFORD...PRATT...SOUTHEASTERN EDWARDS AND
SOUTHEASTERN CLARK COUNTIES THROUGH 145 AM CDT...

At 1251 AM CDT, Doppler radar was tracking strong thunderstorms
producing broad gusty winds up to 50 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Pratt, Stafford, Iuka, Coats, and Lake City around 1255 AM CDT.
  Sawyer around 100 AM CDT.
  Preston around 105 AM CDT.
  Zenith and Neola around 110 AM CDT.

Other locations in the path of these storms include Cairo, Medicine
Lodge, Isabel and Hardtner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3826 9900 3826 9847 3739 9846 3738 9835
      3700 9835 3700 9965 3701 9965
TIME...MOT...LOC 0551Z 309DEG 24KT 3817 9862 3710 9895

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

RUSSELL
Special weather statement, Jul 7, 12:54 AM CDT, 17 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1254 AM CDT Sun Jul 7 2024

KSZ078-087-088-070700-
Meade KS-Clark KS-Ford KS-
1254 AM CDT Sun Jul 7 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN FORD...NORTHEASTERN
MEADE AND NORTHWESTERN CLARK COUNTIES THROUGH 200 AM CDT...

At 1253 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Ensign, moving southeast at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
  Minneola, Bloom and Clark State Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3749 10022 3765 10021 3778 10010 3747 9960
      3723 10003
TIME...MOT...LOC 0553Z 324DEG 29KT 3761 10007

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

RUSSELL
Local storm report, Jul 7, 1:06 AM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
106 AM CDT Sun Jul 7 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0103 AM     Hail             1 SSE Garden City       37.97N 100.86W
07/07/2024  E1.50 Inch       Finney             KS   Public

&&

GT
Local storm report, Jul 7, 1:11 AM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
111 AM CDT Sun Jul 7 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     Hail             Garden City             37.98N 100.86W
07/07/2024  E1.00 Inch       Finney             KS   Public

            Report made via social media.

&&

JRJ

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:05 PM CDTSpecial Weather StatementDDCFinney, Gray, Lane, Scott25 min
Jul 6, 7:09 PM CDTSpecial Weather StatementDDCHodgeman, Ness, Pawnee66 min
Jul 6, 7:16 PM CDTSevere Thunderstorm WarningDDCLane, Scott44 min
Jul 6, 7:18 PM CDTFlash Flood WarningDDCLane, Scott6 hr
Jul 6, 7:29 PM CDTSevere Thunderstorm WarningDDCPawnee, Rush46 min
Jul 6, 7:36 PM CDTSevere Thunderstorm WarningDDCFinney, Lane, Scott39 min
Jul 6, 8:03 PM CDTSevere Thunderstorm WarningDDCFinney, Lane, Scott42 min
Jul 6, 8:07 PM CDTSevere Thunderstorm WarningDDCClark, Edwards, Ford, Gray, Kiowa, Meade68 min
Jul 6, 8:13 PM CDTSpecial Weather StatementDDCHodgeman32 min
Jul 6, 8:15 PM CDTSevere Thunderstorm WarningDDCEdwards, Pawnee, Rush, Stafford45 min
Jul 6, 8:31 PM CDTFlood WatchDDCBarber, Clark, Comanche, Edwards, Finney, Ford and 12 more16 hr
Jul 6, 8:38 PM CDTSevere Thunderstorm WarningDDCBarber, Clark, Comanche, Kiowa, Meade, Pratt and 1 more67 min
Jul 6, 8:42 PM CDTSpecial Weather StatementDDCGrant, Haskell, Morton, Seward, Stevens33 min
Jul 6, 8:47 PM CDTSevere Thunderstorm Warning Considerable damage threatDDCFinney, Gray43 min
Jul 6, 9:03 PM CDTSpecial Weather StatementDDCPawnee, Stafford27 min
Jul 6, 9:05 PM CDTSpecial Weather StatementDDCScott25 min
Jul 6, 9:15 PM CDTSevere Thunderstorm Warning Considerable damage threatDDCFinney, Ford, Gray, Hodgeman60 min
Jul 6, 9:33 PM CDTTornado WarningDDCGray42 min
Jul 6, 9:43 PM CDTSevere Thunderstorm WarningDDCFinney, Lane, Scott47 min
Jul 6, 9:58 PM CDTSevere Thunderstorm WarningDDCPawnee, Rush47 min
Jul 6, 10:10 PM CDTSevere Thunderstorm Warning Destructive damage threatDDCClark, Ford, Gray, Meade65 min
Jul 6, 10:25 PM CDTFlash Flood WarningDDCFinney, Hodgeman, Lane, Ness, Scott4 hr
Jul 6, 10:26 PM CDTSpecial Weather StatementDDCBarber, Clark, Comanche, Ford, Kiowa34 min
Jul 6, 10:27 PM CDTSpecial Weather StatementDDCEdwards, Pratt, Stafford33 min
Jul 6, 10:54 PM CDTSevere Thunderstorm WarningDDCFinney, Kearny, Scott66 min
Jul 6, 11:05 PM CDTSpecial Weather StatementDDCBarber, Comanche, Edwards, Kiowa, Pawnee, Pratt and 1 more25 min
Jul 6, 11:08 PM CDTSevere Thunderstorm WarningDDCClark, Meade67 min
Jul 6, 11:36 PM CDTSpecial Weather StatementDDCBarber, Comanche, Kiowa, Pratt54 min
Jul 6, 11:51 PM CDTFlash Flood WarningDDCFinney, Gray6 hr
Jul 6, 11:57 PM CDTSpecial Weather StatementDDCClark33 min
Jul 7, 12:03 AM CDTSpecial Weather StatementDDCFinney42 min
Jul 7, 12:19 AM CDTSevere Thunderstorm WarningDDCFinney, Kearny41 min
Jul 7, 12:28 AM CDTAreal Flood WarningDDCFinney, Lane, Ness, Scott24 hr
Jul 7, 12:36 AM CDTSevere Thunderstorm Warning Considerable damage threatDDCFinney39 min
Jul 7, 12:44 AM CDTFlash Flood WarningDDCFinney, Scott3 hr
Jul 7, 12:51 AM CDTSpecial Weather StatementDDCBarber, Comanche, Kiowa, Pratt, Stafford54 min
Jul 7, 12:54 AM CDTSpecial Weather StatementDDCFord66 min
Jul 7, 1:29 AM CDTSpecial Weather StatementDDCHamilton61 min
Jul 7, 1:35 AM CDTSevere Thunderstorm Warning Considerable damage threatDDCFinney, Gray, Haskell40 min
Jul 7, 1:48 AM CDTSpecial Weather StatementDDCMorton, Seward, Stevens27 min
Jul 7, 2:13 AM CDTSpecial Weather StatementDDCGray47 min
Jul 7, 2:17 AM CDTSevere Thunderstorm Warning Considerable damage threatDDCFord, Gray, Meade58 min
Jul 7, 2:20 AM CDTSevere Thunderstorm WarningDDCFinney, Kearny40 min
Jul 7, 2:38 AM CDTAreal Flood WarningDDCFinney, Gray, Kearny24 hr
Jul 7, 3:28 AM CDTSpecial Weather StatementDDCSeward47 min
Jul 7, 3:40 AM CDTSpecial Weather StatementDDCGrant65 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.